MAUDE Adverse Event Report: COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G18955
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was initially reported, during an embryo transfer procedure using a soft-pass echotip embryo transfer catheter set, the echo tip band transferred to the outer catheter.The physician put the outer catheter in to perform the procedure.When the physician proceeded to withdraw the inner catheter, he was unable to find the echo tip band.He then pulled out the outer catheter and noted the echo tip band had transferred to the outer catheter.The echo tip band was successfully retrieved.This occurred prior to any embryo usage.The physician opened another same type device to successfully complete the procedure.No unintended section of the device remained inside of the patient's body.No additional procedure needed to be performed.According to the initial reporter, there were no adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Ec method code desc - 5: trend analysis (4110).Ec method code desc - 6: communication/interviews (4111).Investigation ¿ evaluation: it was initially reported, during an embryo transfer procedure using a soft-pass echotip embryo transfer catheter set, the echo tip band transferred to the outer catheter.The physician put the outer catheter in to perform the procedure.When the physician proceeded to withdraw the inner catheter, he was unable to find the echo tip band.He then pulled out the outer catheter and noted the echo tip band had transferred to the outer catheter.The echo tip band was successfully retrieved.This occurred prior to any embryo usage.The physician opened another same type device to successfully complete the procedure.A visual inspection and dimensional verification of the returned devices were conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.One used device and 25 unused devices were returned for investigation.Inspection of the returned device found that it was returned in used condition.The echo tip band was lodged into the tip of the guide catheter.Of the 25 unopened device, 15 of which had a security check performed on them, 7 were noted to have the bands pulled off.The metal band measurements were within specifications.Functional testing of the used catheter was not possible.Measurements of unused catheters using a laser micrometer observed the outer diameter of the transfer catheters proximal to the echo tip bands are within specified measurements.Measurements of unused catheters using a laser micrometer observed the outer diameter of the echo tip bands are within specified measurements.Measurements of unused catheters using a laser micrometer observed the outer diameter of the transfer catheters tips distal to the echotip bands are within specified measurements.All returned unused devices were noted to be manufactured within specification.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of the products instruction for use provides no information for end users related to this failure mode.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Most probable cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9757593
Report Number1820334-2020-00473
Device Sequence Number14149945
Product Code MQF
UDI-Device Identifier00827002189553
UDI-Public(01)00827002189553(17)221007(10)10066403
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberG18955
Device Catalogue NumberK-J-SPPE-681710-ET
Device Lot Number10066403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1